Home Menopause Forum My Menopause Symptoms & Solutions

Need advice.

Shaz12Shaz12 Posts: 2

newly diagnosed with peri menopause, been put on patches because the tablets may disagree with me because of other medication. Started patches on Monday and yesterday (Wednesday) I was really bad with a Migraine and being sick. Do you think it’s to do with the patches.

Tagged:

Comments

  • KazKaz Posts: 475 mod

    Hi @Shaz12 ,

    Thanks for sharing with us.

    I've recently started on patches too, and I was given patches because I suffer with migraines. Patches and gel are good options for migraines sufferers because the HRT is given transdermally (through the skin), reducing the likelihood of problems with migraines.

    I have had a great result, and my migraines have actually reduced in the three months I've been on them. One of my migraine triggers is stress, and because my menopause symptoms have drastically reduced on the HRT, so have my stress levels, and therefore my migraines too. Although I did feel that the patches started working quite quickly, it was a week or two before I started seeing any real changes.

    Do you suffer with migraines? Or is this migraine a new symptom for you? Your symptoms could be for a whole variety of reasons - if you DO suffer from migraines ( and also have the associated nausea and occasional sickness that can come along with some types of migraines) this may just be coincidental. I would take note of the date, symptoms, length of attack, and what medication you needed to use, so that you can share the information with your GP at your HRT review.

    If this a new symptom altogether, I would really recommend that you confirm it is a migraine with your GP and ask for their guidance. You could also ask any pharmacist for advice if you are concerned. Please don't sit and worry about it - that's going to make any headache or migraine much worse!

    Hope you're feeling a bit better today. Migraines are horrible! 😊

  • Shaz12Shaz12 Posts: 2

    Thanks I do occasionally suffer with migraines I made a note in my diary as to when I had it. My husband kindly went to the Pharmacy close to his work to ask their advice and they said to monitor the headaches. I read that common side effects were migraines. Went to bed at 7:15 as it was quite bad. Woke up this morning and it seems to have gone.


    Thank you x

  • KazKaz Posts: 475 mod

    I think that's probably sensible advice. Just monitor, and if you get an increase in what you would normally have, then let your GP know. What a lovely husband you have! So glad you're feeling better today 😊

Sign In or Register to comment.